MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Model Number FT3 III
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For one event: 1.Summary of investigation results: the investigation is ongoing.2.Summary of follow up/corrective actions taken: the investigation is ongoing.For four events: 1.Summary of investigation results: sample from the patient was requested for investigation.2.Summary of follow up/corrective actions taken: the investigation is ongoing.For all 5 events: 3.Device returned to manufacturer? no, 4.Device labeled "for single use?" no, 5.Device reprocessed and reused? no.
 
Event or Problem Description
1.There was an allegation of questionable ft3 g3 elecsys e2g results for 1 patient from the cobas 8000 core unit, 2 patients from cobas 8000 - cobas e 602 modules, and 2 patients from cobas e 801 analytical units.2.Patient age range: 37-85 years, 3-asku, 3.Patient weight range: 5-asku, 4.Patient sex breakdown: 2-female, 3-asku, 5.Patient race breakdown: 5-asku, 6.Patient ethnicity breakdown: 5-asku.
 
Additional Manufacturer Narrative
For one of the pending events: 1.Summary of investigation results: the investigation determined the patient sample contained a streptavidin interfering factor.Per product labeling for the assay: in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.2.Summary of follow up/corrective actions taken: sample material from the patient was tested for investigation.For two of the pending events: 1.Summary of investigation results: the investigation found an interference to the suru label in the patient sample.Per product labeling: in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.There was no malfunction of the device or reagent.2.Summary of follow up/corrective actions taken: sample from the patient was tested for investigation.For one of the pending events: 1.Summary of investigation results: the customer's ft3 results were reproduced at the investigation site.Upon further investigation of the sample, an interfering factor against the idiotype of the monoclonal antibody of the reagent was identified.This interference caused the high results.Product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." a general reagent problem can be excluded.The investigation did not identify a product problem.2.Summary of follow up/corrective actions taken: the patient sample was submitted for investigation.For one of the pending events: 1.Summary of investigation results: upon further investigation of the sample, an interfering factor against the idiotype of the monoclonal antibody of the reagent was identified.This interference caused the high results.Product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." a general reagent problem can be excluded.The investigation did not identify a product problem.2.Summary of follow up/corrective actions taken: the patient sample was submitted for investigation.

Brand Name
ELECSYS FT3 III
Common Device Name
RADIOIMMUNOASSAY, TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21232797
Report Number1823260-2025-00229
Device Sequence Number20966859
Product Code CDP
UDI-Device Identifier04015630939718
UDI-Public04015630939718
Combination Product (Y/N)N
PMA/510(K) Number
K963127
Exemption NumberVMSR
Number of Events Summarized5
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFT3 III
Device Catalogue Number09165576001
Device Lot NumberASKU,801917, 777784
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date04/17/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown